My doctor prescribed ativan for me and said it was not addictive but I took it a little too long and now i seemed to be hopelessly addicted to it, I am in excruciating pain whenever it leaves my system. Has anyone else had this happen to them and what did you do about it? I have even tried weaning myself off of it and I still haven’t been able to get free.
Yup, this sounds familiar. Ativan is addictive. Best to share this info with an MD.
I rarely take it and when I do It is just one night, once I took it three nights in a row and felt awful once I stopped
Well, you’re doctor needs to retake kindergarten because he has less sense than a 5 year old kid considering the position he’s in. Ativan is highly addictive and that’s a fact.
If he really told you that it’s not addictive than you might seriously win a lawsuit against him and maybe at least get enough awarded to pay for rehab. But I don’t know if there’s more facts to this situation. But this seems like gross negligence on his part. But the fact that you took it longer than you should have might hurt your case.
Your doctor shouldn’t have told you that activan isn’t addictive, you will need to reduce the dose slowly by cutting a piece off the tablets, it can take some people a long time to come of a benzodiazepine, they seem more addictive than alcohol.
I am managing to get off this medication. A switch to diazepam can allow you to taper down slowly without withdrawal.
It takes time. But worth it.
my doc prescribed Ativan too and said it’s not addictive, i can use it for months. but after months I will be addicted. and I dont need it. I am not anxious. but he said i should take it anyway.
Listen, ur doctor meant that ativan doesn’t have the addiction potential that say Xanax has, which is much much higher. The trick to benzodiazepine withdrawal to make it bearable is to take Benadryl or a beta blocker. Just take beta blockers for anxiety from now on if u can’t handle going on and off of them. I thought I’d offer u a couple solutions bc no one else did.
That is very bad on his part, benzos are well known to be addictive and a drug of abuse. They are not supposed to be used regularly (or if used regularly not for a long period of time) or you build tolerance and have to keep increasing your dose then your body becomes dependent. I’ve never become addicted but with people who have I heard it’s a real bitch to come off, but definitely people on here have done it who could probably help you out!! I think @everhopeful did it?
Here’s the advice I gave someone else
You’ve got to come off benzos slowly, as there are physical withdrawal symptoms to consider too. Like you could have heart problems etc.
My main “mental” withdrawals were irritability and anger out of nowhere. All that from just 0.5mg a day.
As I said, consider doing it the way I did it, which was making a change every 2 weeks.
Every other day for 2 weeks
Every 3rd day for 2 weeks
Every 4th day for 2 weeks
I tried splitting the pills at the beginning, and that was a disaster and didn’t work for me.